Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 21, NWS Corpus Christi, TX

March 10, 2012

NWS Corpus Christi, TX issued this small craft advisory at Mar 10, 2012, 3:24 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2012, 3:24 AM CST (09:24 UTC)
Expired
Mar 10, 2012, 12:00 PM CST
In force
9 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WHUS74 KCRP 100924
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 AM CST SAT MAR 10 2012

...STRONG OFFSHORE FLOW AND HAZARDOUS SEAS THROUGH THE MORNING HOURS...

.STRONG NORTHEAST TO NORTHWEST WINDS WILL PERSIST THROUGH THE
MORNING HOURS ALONG WITH HAZARDOUS SEAS. A COASTAL TROUGH WILL
LIFT NORTH THROUGH THE MIDDLE TEXAS COASTAL WATERS AND INTO THE
NORTHERN COASTAL BEND LATER TODAY. WINDS WILL WEAKEN AND TURN
ONSHORE AS THIS HAPPENS AND SEAS WILL DIMINISH.

GMZ270-275-101800-
/O.NEW.KCRP.SC.Y.0021.120310T0924Z-120310T1800Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
324 AM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY FOR THE
OFFSHORE MIDDLE TEXAS COASTAL WATERS.

* WINDS AND WAVES: NORTHEAST TO NORTHWEST WINDS AROUND 20 KNOTS
  AND SEAS 6 TO 8 FEET WILL PERSIST THROUGH THE MORNING HOURS.
  WINDS WILL WEAKEN AND TURN ONSHORE THIS AFTERNOON AND SEAS WILL
  DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
073 
WHUS74 KCRP 101540 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
940 AM CST SAT MAR 10 2012

...OFFSHORE FLOW AND HAZARDOUS SEAS DIMINISH BY EARLY AFTERNOON...

.WINDS AND SEAS WILL GRADUALLY DIMINISH THIS AFTERNOON...AS A 
COASTAL TROUGH LIFTS NORTH THROUGH THE MIDDLE TEXAS COASTAL WATERS
AND INTO THE NORTHERN COASTAL BEND. 


GMZ270-101645-
/O.CAN.KCRP.SC.Y.0021.000000T0000Z-120310T1800Z/
WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
940 AM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR THE GULF WATERS BAFFIN BAY TO PORT
ARANSAS FROM 20 TO 60 NM.

NORTHWEST WINDS OF 15 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS
DURING THE AFTERNOON...THEN BECOME SOUTHWEST 5 TO 10 KNOTS LATE.
SEAS OF 4 TO 6 FEET ARE EXPECTED. SINCE THIS IS BELOW SMALL CRAFT
ADVISORY CRITERION...THE ADVISORY HAS BEEN CANCELLED. SMALL CRAFT
SHOULD EXERCISE CAUTION.

$$

GMZ275-101800-
/O.CON.KCRP.SC.Y.0021.000000T0000Z-120310T1800Z/
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
940 AM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS AND WAVES: SEAS OF 5 TO 7 FEET ALONG WITH NORTHEAST WINDS
  OF 15 TO 20 KNOTS WILL CREATE SMALL CRAFT ADVISORY CONDITIONS
  LATE THIS MORNING. SEAS WILL DIMINISH TO LESS THAN 7 FEET AROUND
  NOON...WITH NORTHWEST WINDS OF 15 TO 20 KNOTS IN THE EARLY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GW
946 
WHUS74 KCRP 101808 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1208 PM CST SAT MAR 10 2012

...HIGH SWELLS STILL OCCURRING OFFSHORE...

.HIGH SWELLS OVER THE NORTHERN OFFSHORE WATERS WILL CONTINUE TO
DIMINISH THIS AFTERNOON...BUT WILL REMAIN AROUND 7 FEET THROUGH
MID AFTERNOON.

GMZ275-102100-
/O.EXP.KCRP.SC.Y.0021.000000T0000Z-120310T1800Z/
/O.NEW.KCRP.SW.Y.0003.120310T1808Z-120310T2100Z/
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1208 PM CST SAT MAR 10 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM
CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 PM
CST THIS AFTERNOON. 

* WINDS AND WAVES: SEAS OF 5 TO 7 FEET ALONG WITH NORTHEAST
  WINDS OF 15 TO 20 KNOTS WILL CREATE SMALL CRAFT ADVISORY
  CONDITIONS THROUGH MID AFTERNOON. SEAS WILL DIMINISH TO LESS
  THAN 7 FEET AROUND 3 PM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 11:42 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Mar 9, 11:42 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1142 PM CST FRI MAR 9 2012

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...PREDOMINATE IFR/LIFR CEILINGS EXPECTED DRG THE TAF
PERIOD EXCEPT FOR MVFR CEILINGS DEVELOPING OVER THE RIO GRANDE
PLAINS LATE SAT AFTN. MVFR VISIBILITY RESTRICTIONS ANTICIPATED IN
AREAS OF LIGHT RAIN OR SHOWERS DRG THE PERIOD...YET WITH THE
GREATEST CHANCE DRG THE AFTN/EVENING HOURS SAT. GENERALLY LIGHT
NORTH WIND OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 706 PM CST FRI MAR 9 2012/

DISCUSSION...NOTE CHANGE TO MARINE FCST BELOW.

MARINE...BASED ON THE MOST RECENT MSAS ANALYSES/OBSERVATIONS/
LATEST NAM AND GFS DETERMINISTIC OUTPUT...DECIDED TO CONTINUE THE
SCA FOR THE OFFSHORE WATERS UNTIL 06Z SAT. MADE SOME ADJUSTMENTS
TO THE MARINE WIND FCST FOR TNGT. NO OTHER SIGNIFICANT CHANGES.

PREV DISCUSSION... /ISSUED 539 PM CST FRI MAR 9 2012/

DISCUSSION...UPDATED FOR 00Z AVIATION SECTION BELOW.

AVIATION...A MIX OF MVFR TO IFR CIGS/VSBYS CONTINUE ACROSS SOUTH
TEXAS WITH -DZ AND -RA. FOR KLRD...MAINLY JUST MVFR CIGS AT THIS
POINT. DO EXPECT CONDITIONS TO WORSEN OVERNIGHT THROUGH EARLY
SATURDAY MORNING WITH INCREASING COVERAGE OF -RA...WITH RA AT
TIMES. THUS...GENERALLY IFR CONDITIONS WITH TEMPO LIFR FOR MOST
SITES AFTER 06Z. NORTH TO NORTHWEST WINDS WILL ALSO PERSIST
THROUGH THE FORECAST PERIOD WITH LOW CIGS AND -RA OR RA ONGOING
FOR LATE IN THE PERIOD.

PREV DISCUSSION... /ISSUED 312 PM CST FRI MAR 9 2012/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...TRICKY FORECAST
WITH RAIN AND TEMPERATURES. CERTAINLY THERE WILL BE RAIN THROUGH
SATURDAY NIGHT...HOWEVER AT TIMES (LIKE TONIGHT) IT PROBABLY WILL
BE MORE ON THE LIGHT SIDE. MODELS SHOW ISTENTROPIC UPGLIDE WITH
WEAK UPPER ENERGY DEVELOPING/COMING ACROSS TONIGHT...WITH BEST
POTENTIAL FOR MEASURABLE QPF OVER THE NORTHEAST WHERE THETA-E
ADVECTION IS BEST (AND PWATS HIGHEST...AOA 1.5 INCHES). MAIN UPPER
ENERGY COMES ACROSS SATURDAY AFTERNOON AND EVENING. SO...WILL
CONTINUE THE HIGH POPS AND EXTEND THEM A BIT FARTHER WEST. W.R.T.
THUNDER...BEST CHANCES WILL BE OVER THE GULF AND EASTERN INLAND
AREAS SATURDAY NIGHT WHEN ENERGY APPROACHES AND FRONTAL
BOUNDARY/LOW MOVES ONSHORE. MOST OF THE THUNDER SHOULD BE ELEVATED
BUT MAY GET MORE SURFACE BASED OVERNIGHT SATURDAY
NIGHT...DEPENDING ON HOW FAR WEST BOUNDARY MOVES. SHOULD NOT SEE
MUCH IN A TEMPERATURE SWING TONIGHT...BUT THEN TEMPERATURES GET
TRICKY AS IT ALL DEPENDS ON WHEN AND HOW FAR SURFACE LOW/FRONT
MOVES INALND. GENERALLY KEPT MORE IN LINE WITH THE ECMWF/WARMER
NUMBERS FOR TEMPERATURES ALTHOUGH IT WILL BE TRICKY BECAUSE WEST
WINDS NEAR THE COAST COULD COOL TEMPERATURES DOWN A BIT MORE (LIKE
THE NAM IS SHOWING) SO WILL HAVE TO WATCH.

MARINE (TONIGHT THROUGH SATURDAY NIGHT)...OFFSHORE FLOW WEAKENS
TONIGHT. COASTAL TROUGH DEVELOPS WITH STRONGEST WINDS ON NORTHEAST
QUADRANT FOR SATURDAY. INSTABILITY INCREASES DURING THE
PERIOD...SO A SLIGHT CHANCE FOR THUNDER TONIGHT BUT A BETTER
CHANCE SATURDAY NIGHT WITH UPPER LEVEL ENERGY COMING ACROSS...AND
COASTAL TROUGH AND BOUNDARY MOVE INLAND.

LONG TERM (SUNDAY THROUGH FRIDAY)...A CLOSED UPR LOW WL MOVE NEWD
FROM THE TX/OK PANHANDLES INTO THE CENTRAL PLAINS DURING THE DAY ON
SUNDAY. GIVEN THIS NEWD TRACK...MOST OF THE DYNAMIC FORCING WL
REMAIN WELL NORTH OF THE CWA ON SUNDAY. HOWEVER...FRONTAL FORCING WL
STILL BE A FACTOR AS A FNTL BOUNDARY THAT PUSHED INLAND ACROSS THE
COASTAL BEND RGN ON SAT NIGHT WL BEGIN MOVING EAST AGAIN DURING THE
DAY ON SUNDAY. THE CANADIAN AND ECMWF SOLNS WERE MORE AGGRESSIVE WITH
QPF AMOUNTS THAN THE GFS. MOS POPS WERE FAR TOO LOW FOR SUNDAY AND
WL RAISE UPWARD BY AT LEAST 20% ACROSS MOST AREAS. TEMPS WL BE
TRICKY BUT OVERALL WL LEAN TWDS THE COOLER GUIDANCE NUMBERS GIVEN
THE FACT THAT THE SCOURING OF THE SHALLOW COOL AIRMASS WL NOT BE
THAT IMPRESSIVE.  OF COURSE...IF TEMPS DO WARM UP MORE THAN EXPECTED
ESPECIALLY IN THE VCNTY OF THE FNTL BOUNDARY THERE IS THE
POSSIBILITY OF SOME STRONG CONVECTION. RESIDUAL MOISTURE AND DRYING
ALOFT WL LKLY LEAD TO WIDESPREAD FOG FORMATION SUN NIGHT. RESIDUAL
MOISTURE AND DAYTIME HEATING WITH LITTLE TO NO CAP WL LEAD TO SOME
ISOLATED CONVECTION ON MONDAY. A RETURN TO SOUTHEAST FLOW WL LEAD TO
A SIGNIFICANT WARMUP BEGINNING ON MONDAY. A WARM BUT MOIST SOUTHEAST
FLOW IS EXPECTED TO PERSIST THROUGH THE REMAINDER OF THE FCST. THE
MODELS CONTINUE TO INDICATE S/WV ENERGY RIDING IN FROM MEXICO AND
AFFECTING MAINLY THE BRUSH COUNTRY BY LATE WED INTO THU. GIVEN THE
TIMING/STRENGTH/LOCATION DIFFERENCES OF EACH MODEL...WL OPT FOR ONLY
20-30% POPS FOR THE INLAND AREAS FOR THE MIDWEEK TIMEFRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    47  65  60  71  60  /  80  80  70  60  10
VICTORIA          47  62  60  69  58  /  70  90  70  70  10
LAREDO            42  60  58  75  59  /  60  60  40  20  10
ALICE             45  64  58  71  58  /  80  70  60  40  10
ROCKPORT          50  65  65  68  61  /  80  80  70  70  20
COTULLA           41  56  53  72  54  /  70  70  40  20  10
KINGSVILLE        47  64  58  72  59  /  80  70  60  50  10
NAVY CORPUS       51  62  62  71  62  /  80  70  70  60  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
Hazardous weather outlook, Mar 9, 4:15 AM CST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
415 AM CST FRI MAR 9 2012

TXZ229>234-239>247-101100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
415 AM CST FRI MAR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WITH CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY THEN TAPERING OFF
FROM WEST TO EAST ON SUNDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
IN SOME LOCATIONS. HOWEVER...WIDESPREAD HEAVY RAINFALL IS NOT
EXPECTED AT THIS TIME.

A MODERATE RISK OF RIP CURRENTS WILL EXIST ON SATURDAY...SUPPORTING
STRONGER AND MORE FREQUENT RIP CURRENTS. ONLY EXPERIENCED SURF
SWIMMERS SHOULD ENTER THE WATER.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-101100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
415 AM CST FRI MAR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS TODAY
DUE TO WAVE HEIGHTS OF 6 TO 7 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Mar 10, 12:36 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1236 AM CST SAT MAR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HAIL             26 N LAREDO             27.91N 99.49W
03/08/2012  E1.00 INCH       WEBB               TX   LAW ENFORCEMENT

            SHERIFF DEPUTY REPORTED QUARTER-SIZED HAIL AT MILE MARKER
            26 ON INTERSTATE 35.

0910 PM     HAIL             14 NNW AGUILARES        27.65N 99.18W
03/08/2012  E1.25 INCH       WEBB               TX   LAW ENFORCEMENT

            VEHICLES WITH WINDSHIELDS DAMAGED DUE TO HAIL ALONG
            HIGHWAY 59 NEAR THE COMMUNITY OF RANCHITOS LAS LOMAS.

0930 PM     HAIL             24 ENE LAREDO           27.67N 99.12W
03/08/2012  M1.75 INCH       WEBB               TX   COCORAHS

            OBSERVER REPORTED PEA TO GOLF BALL SIZED HAIL.

1000 PM     HAIL             MIRANDO CITY            27.43N 98.93W
03/08/2012  E0.88 INCH       WEBB               TX   PUBLIC

            PUBLIC REPORTED NICKEL SIZE HAIL IN MIRANDO CITY.

1000 PM     TSTM WND DMG     MIRANDO CITY            27.43N 98.93W
03/08/2012                   WEBB               TX   PUBLIC

            TREE BLOWN DOWN IN MIRANDO CITY.

&&

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:42 PM CSTSmall Craft AdvisoryCRP5 hr
Mar 10, 12:08 PM CSTSmall Craft Advisory for Hazardous SeasCRP3 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.